Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

154 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What medication can I take post a bypass surgery for pain in my thigh muscles ?

hello sir..i had bypass bypass surgery in 2003 and for the last 1 nd half yr i hav constant pain surrounding my chest ..all the results are positive and doctors said that this is due to drastic increase in my weight.am taking plagerineA,metostratan,cardace,methyldopa,glucored forte and volibio..along with this for the last 1 month am also having severe pain in leg thigh muscles..docotrs have told me to stop the use of nikoran5 and imdur when the thigh pain started..inspite of atopping those tab am still having the pain...is there any solution in this regard ??am i using wrong medicines
Sat, 21 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication
Medical Procedures ,  
Internal Medicine Specialist 's  Response
Hi. Thanks for your query and using Health Care Magic

First of all let me summarize

You are a Diabetic and Hypertensive. Underwent CABG in 2003.
Since 1 1/2 years, you have developed chestpain - Results positive - Likely Ischemic
Since 1 month, severe pain in leg and thigh muscles.

First of all, all the medications which you have mentioned are essential medicines and are definitely required. none among them can cause leg/thigh pains.

I think, there are few possibilities for your leg/thigh pain.
1. Patients who have heart disease are on a group of medications called - Statins. Its comes as Atrovas/Storvas and so on. These medicine can cause muscle injury and muscle pains. You should look your medication list to see if it contains this group of medications. If yes, then stop it. you should also get your muscle enzymes levels (CPK) tested.
2. The pain can be neurologic in origin. That is, its can be due to disc problem in the low back and pain can get radiated down the thigh and legs.
3. You should also get Doppler of Lower Limb Arteries and veins to check if there is any form of blockage of arteries.

Do get back if you need any further information

Thanks


I find this answer helpful
Cardiologist, Interventional Dr. Raja Sekhar Varma's  Response
You may need to do a repeat coronary angiogram and see if any new blocks have come; it is 8 years since your CABG.
You should optimize your BP, blood sugar, cholesterol, diet, exercise and your medication in close consultation with your treating cardiologist/diabetologist.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I AM TAKING ROZAVEL EZ ONE DAILY AT NIGHT MAY BE AROUND LAST FIVE YEARS TO CONTROL TRIGLYCERIDES; I AM A SENIOR CITIZEN AGED 77 YEARS AND UNDERGONE BYPASS 20 YEARS BACK; I STARTED GETTING MUSCLE PAIN ALL OVER BODY; WITH EXERCISE NOT ABLE TO GET RELIEF; FEELING FRUSTRATED; IS THERE ANY ALTERNATE MEDICINE WITH OUT THE SIDE EFFECT? CARDIOLOGIST SAYS, ONLY THIS MEDICINES ABLE TO CONTROL TRIGLYCERUDES IN MY BODY; MY DAD HAD THIS PROBLEM ( HEART ATTACK ). MY TRIGLYCERIDES ON 19/05/2012 IS 93.0 mg/dl AGAINST LIMIT 70-170 mg/dl. NOW WHAT IS THE SOLUTION?

doctor1 MD

My father recently had a quadruple bypass and stents put in for aneurisms. He is taking a number of different medications including opiates for his pain. Currently, he is extremely constipated and hasn t had a bowel movement for well over a week now. All methods such as, laxatives, stool softeners, and suppositories showed no results or solutions. What else aside from enemas should he try?

doctor1 MD

I have peripheral vascular disease and a year ago had bifem aorto bypass surgery...past 6 months have had no energy and past two months lots of muscle pain in legs..I take station meds since the surgery...had vitamin d level checked the other day and it s at a 9... Do statin drugs cause vitamin d problems?

Recent questions on  Cardiac surgery

doctor1 MD

My father age 74 undergone heart bypass surgery in Godbole heart hospital thane on 2nd Jan 2011. He used to complain chest pains and gases in the night in the month of December and diagonised with heart blockages. After heart surgery he was discharged from hospital after successful operation and went to Andheri at my brother s place. At that time he had 101 fever and started having diarhea for so many times that he could not walk. He didnt want to have water or any food at that time. We admitted in Andheri hospital, and found that he is having infection with WBC went as much as 35K, Dr treated him with antibiotics and also dialysis since his urine output reduced due to dehydration. After 7 days his diarhea stopped, urine output increased and WBC count came to 10K. Again after 2 days he startted having diarhea with 100 fever, then dr consulted gastroentologist. He was of the opinion that this is due to antibiotic effect. Still my father had the diarhea and could not walk. So dr. Suggested colonoscopy. Blood culture, stool culture came negative. Just checking 1 what could be the reason of this? Anything related to operation? Infection? 2 He was very active before operation and sometimes had constipation 3 Will he be able bare colonoscopy and will it help

doctor1 MD

Hi I had sever mitral',valve reguritation in june when was pregnant, my last heart scan showed the leaking had slowed/stopped, I am due another heart scan next week, but these last few days been experiencing bad circulation in my feet when i get out of bed, have always had in my hands but never my feet,'will this be due to my heart problem?

doctor1 MD

Hello, I am a 39 year old female. I received my second ever kenalog shot for allergies over a week ago. The one previous was a year prior to that. In the past 3 days I have been experiencing heart palpitaions the entire day and night. I have had palpiations for years now, but only once in a while. The palpitions I am now experiencing are continuous. I had been tested about five years ago and was told I had tricuspid and mitral valve regurgitation. Several years later a different doctor sent me for testing and it showed no regurgitation. It doesnt make sense to me. My question is do you think it is possible the palpitations are caused by the kenalog? I was put back on Singulair as well but stopped taking it to see if that was the culprit. I am uneasy with this feeling and it is stressing me out more so worrying about it. Thank you in advance.

doctor1 MD

My 89 year old father just had a triple bypass and valve replacement. He lost kidney function after the surgery. They are now wanting him to go to a long term acute center, I m guessing because his heart rate registers low in the upper 40 s to mid 50 s. how long can I expect him to last on dialysis

doctor1 MD

I had a triple bypass 2weeks ago ...I have a new low grade but constant pain lower left side ..not sick to stomach been having bowel movements

doctor1 MD

My aunt (61 female) has recently been diagnosed with AORTIC VALVE STENOSIS and has been advised to undergo corrective surgery outside our state (J&K) and preferably in XXXXXXX Need to know about the prognosis and the treatment options. Also if you...

doctor1 MD

Shortness of breath often I am 82 years old and my valve is wearing out (according to the Dr) is valve replacement an option